Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

September 29, 2021Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Sep 29, 2021, 10:02 AM CDT for Tulsa County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 29, 2021, 10:02 AM CDT (15:02 UTC)
Expired
Sep 29, 2021, 10:30 AM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Hail
0.00 in
Wind
40

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1087 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

139 
WWUS84 KTSA 291502
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1002 AM CDT Wed Sep 29 2021
 
OKZ054-055-060-291530-
Tulsa OK-Osage OK-Washington OK-
1002 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of southeastern Osage,
southwestern Washington and northeastern Tulsa Counties through 1030
AM CDT...

At 1001 AM CDT, Doppler radar indicated a strong thunderstorm near 
Sperry, moving north at 25 mph. Small hail up to one half inch will 
be possible with this storm as well. 

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Skiatook...
Collinsville...                   Sperry...
Avant...                          Vera...
Turley...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3645 9581 3642 9581 3642 9579 3640 9579
      3639 9581 3637 9581 3619 9598 3624 9618
      3654 9611
TIME...MOT...LOC 1501Z 199DEG 23KT 3630 9604 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$
Snider

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 29, 5:53 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Sep 29, 5:53 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
553 AM CDT Wed Sep 29 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered showers are developing across northeast Oklahoma this
morning and can be expected to continue through the mid morning
hours before shifting east. Rain will remain fairly light but some
brief reduction in vsbys will be possible in heavier showers.
Thunder should remain pretty minimal, but a few rumbles are not
out of the question in heavier convective cores. Chances move to
the Arkansas sites by this afternoon, though trends have been down
in convective coverage for those sites. VFR conditions will
mostly prevail through the period with the exception of any
convective influences. Some MVFR and possibly IFR cigs and vsbys
are also likely tonight at times for the Arkansas sites as
moisture return will encourage fog development at the end of the
period.

Bowlan

&&

.PREV DISCUSSION... /Issued 216 AM CDT Wed Sep 29 2021/

DISCUSSION...

The main forecast challenge will be rain/convective chances over
the next several days, as the hot/dry pattern this past month
transitions to a cooler and wetter one.

A subtle wave to our south and west this morning will lift over
the region this morning and may set off scattered showers and
storms across E OK, with potential spreading east into the
afternoon. There should be a lull tonight in the wake of this
wave. A frontal boundary will push into the High Plains on
Thursday, with increasing warm advection over our area ahead of
the front setting off convection that will spread into the
region. With the boundary expected to stall over the region on
Friday, expected continued high chances for showers and storms. An
upper low will develop over the southwest CONUS Thursday, with
this system expected to eject northeast over the Plains Friday
night and Saturday. After all is said and done, some locations may
pick up 2 to 4 inches of rainfall. Given the dry antecedent
conditions, the flood threat will be limited, but if some heavy
rain falls in the right location, like on top of an urban area,
some flash flooding is possible. Organized severe weather is not
expected.

Expect dry weather to start next week in the wake of the weekend
system, but after that models continue to struggle with a very
unusual pattern over the CONUS. Will plan on keeping the forecast
dry for now and we may get enough cool advection to break the 80
degree streak at TUL, if we don't break it over the next few days
with the cloudier and wet weather.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  69  84  67 /  40  20  70  70
FSM   85  69  85  68 /  50  20  60  60
MLC   83  66  81  66 /  40  20  70  70
BVO   84  66  83  63 /  40  30  80  70
FYV   83  63  82  63 /  40  20  70  60
BYV   83  66  81  65 /  40  20  70  50
MKO   83  66  81  66 /  40  20  70  70
MIO   83  66  82  65 /  50  20  70  60
F10   86  66  83  66 /  40  20  70  70
HHW   80  67  81  67 /  40  30  70  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....04
Hazardous weather outlook, Sep 29, 5:08 AM CDT, 4 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
508 AM CDT Wed Sep 29 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
508 AM CDT Wed Sep 29 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Far Eastern/Southern OK; Western Arkansas.
	ONSET...Midday.

DISCUSSION...

There is a limited risk of a severe storm this afternoon, mainly
across far eastern and southern Oklahoma and western Arkansas. An
isolated damaging downburst would be the main threat.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY thru SATURDAY...Thunderstorm Potential.
SUNDAY thru TUESDAY...No Hazards.

EXTENDED DISCUSSION...

An unsettled weather pattern will persist this week on into the
first part of the weekend. Daily thunderstorm chances will remain
elevated Thursday and Friday in association with a weak boundary
stalling over the region, and Friday night into Saturday with an
upper level wave. Locally heavy rainfall is possible from multiple
rounds of storms, and while the flood threat is low overall due
to dry antecedent ground conditions, isolated flooding is possible
if heavy rains fall on areas more susceptible to flooding.
Organized severe weather is not expected.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Sep 29, 9:07 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
907 AM CDT Wed Sep 29 2021

OKZ054-060-291430-
Tulsa OK-Osage OK-
907 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of southeastern Osage
and northeastern Tulsa Counties through 930 AM CDT...

At 906 AM CDT, Doppler radar indicated a strong thunderstorm over
Turley, moving north at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Skiatook...
Sperry...                         Turley...
Tulsa International Airport...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3620 9587 3619 9605 3638 9608 3639 9587
TIME...MOT...LOC 1406Z 177DEG 24KT 3625 9596

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Snider
Special weather statement, Sep 29, 9:45 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
945 AM CDT Wed Sep 29 2021

OKZ054-055-060-291500-
Tulsa OK-Osage OK-Washington OK-
945 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of southeastern Osage,
southwestern Washington and north central Tulsa Counties through 1000
AM CDT...

At 945 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
southwest of Sperry, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations in or near the path include...
Tulsa...                          Skiatook...
Sperry...                         Avant...
Turley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3622 9598 3622 9617 3648 9625 3649 9592
TIME...MOT...LOC 1445Z 182DEG 19KT 3626 9608

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Snider
Special weather statement, Sep 29, 10:02 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1002 AM CDT Wed Sep 29 2021

OKZ054-055-060-291530-
Tulsa OK-Osage OK-Washington OK-
1002 AM CDT Wed Sep 29 2021

...A strong thunderstorm will impact portions of southeastern Osage,
southwestern Washington and northeastern Tulsa Counties through 1030
AM CDT...

At 1001 AM CDT, Doppler radar indicated a strong thunderstorm near
Sperry, moving north at 25 mph. Small hail up to one half inch will
be possible with this storm as well.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations in or near the path include...
Tulsa...                          Skiatook...
Collinsville...                   Sperry...
Avant...                          Vera...
Turley...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3645 9581 3642 9581 3642 9579 3640 9579
      3639 9581 3637 9581 3619 9598 3624 9618
      3654 9611
TIME...MOT...LOC 1501Z 199DEG 23KT 3630 9604

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Snider

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 8:42 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee17 min
Sep 29, 8:59 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee3 hr
Sep 29, 9:07 AM CDTSpecial Weather StatementTSATulsa23 min
Sep 29, 9:45 AM CDTSpecial Weather StatementTSATulsa15 min
Sep 29, 10:21 AM CDTAreal Flood AdvisoryTSAOsage, Tulsa, Washington3 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.